Alert archive / Massachusetts / Wind Advisories in 2009

Wind Advisory 40, NWS Boston/Norton, MA

January 3, 2009Barnstable County, Dukes County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this wind advisory at Jan 3, 2009, 4:44 AM EST for Barnstable County, Dukes County, Nantucket County, Massachusetts. It took effect at Jan 3, 2009, 5:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2009, 4:44 AM EST (09:44 UTC)
In effect from
Jan 3, 2009, 5:00 PM EST
Expired
Jan 3, 2009, 11:16 PM EST
In force
6 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 88 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 9.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2009-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2009-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 030944
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
444 AM EST SAT JAN 3 2009

MAZ022>024-031745-
/O.NEW.KBOX.WI.Y.0040.090103T2200Z-090104T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
444 AM EST SAT JAN 3 2009

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
EST SUNDAY. THE ADVISORY IS FOR CAPE COD...NANTUCKET AND MARTHAS
VINEYARD. 

NORTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING AND AFTERNOON AS
LOW PRESSURE INTENSIFIES IN THE CANADIAN MARITIMES. BY TONIGHT...
NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 45 MPH.
THESE STRONG WINDS WILL PERSIST INTO EARLY SUNDAY...THEN DIMINISH
DURING SUNDAY AFTERNOON. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

NOCERA
4 follow-up statements
000 
WWUS71 KBOX 031733
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1233 PM EST SAT JAN 3 2009

MAZ022>024-040145-
/O.CON.KBOX.WI.Y.0040.090103T2200Z-090104T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1233 PM EST SAT JAN 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SUNDAY. 

NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AS LOW PRESSURE
INTENSIFIES IN THE CANADIAN MARITIMES. BY TONIGHT... NORTHWEST WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. THESE STRONG
WINDS WILL PERSIST INTO EARLY SUNDAY...THEN DIMINISH DURING SUNDAY
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
000 
WWUS71 KBOX 031753 CCA
NPWBOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
1251 PM EST SAT JAN 3 2009

MAZ022>024-040215-
/O.COR.KBOX.WI.Y.0040.090103T2200Z-090104T1000Z/
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET
1251 PM EST SAT JAN 3 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST SUNDAY FOR CAPE COD AND THE ISLANDS. 

NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AS LOW PRESSURE
INTENSIFIES IN THE CANADIAN MARITIMES. BY TONIGHT... NORTHWEST WINDS
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. THESE STRONG
WINDS WILL PERSIST INTO EARLY SUNDAY...THEN DIMINISH DURING SUNDAY
AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

DRAG ..CORRECTED TO DEFINE CAPE COD AND THE ISLANDS IN THE BODY OF
THE STATEMENT..
000 
WWUS71 KBOX 032028
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EST SAT JAN 3 2009

MAZ023-032130-
/O.CAN.KBOX.WI.Y.0040.090103T2200Z-090104T1000Z/
DUKES MA-
INCLUDING THE CITY OF...VINEYARD HAVEN
328 PM EST SAT JAN 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE WIND
ADVISORY FOR MARTHAS VINEYARD.

WEST TO NORTHWEST WINDS WHILE BLUSTERY TONIGHT SHOULD REMAIN JUST
BELOW WIND ADVISORY CRITERIA.


$$

MAZ022-024-040430-
/O.CON.KBOX.WI.Y.0040.090103T2200Z-090104T1000Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
328 PM EST SAT JAN 3 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY FOR OUTER
CAPE COD AND NANTUCKET.

POCKETS OF WEST NORTHWEST WINDS AT SUSTAINED SPEEDS AROUND 30 MPH
WITH GUSTS AROUND 45 MPH WILL DEVELOP TONIGHT AS A BATCH OF SOMEWHAT
COLDER AIR ARRIVES. WIDESPREAD WIND ADVISORY CONDITIONS ARE NOT
LIKELY. THE MOST FAVORED LOCATIONS OF STRONG WIND ARE FROM PROVINCETOWN
TO TRURO AND WELLFLEET ON CAPE COD...AND THE WIDE OCEAN EXPOSURES OF
NANTUCKET.

STRONGEST WINDS SHOULD OCCUR BETWEEN 8 PM TONIGHT AND 2 AM SUNDAY
THEN SLOWLY DIMINISH AROUND SUNRISE SUNDAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG ARE CAPABLE OF DOWNING SMALL TREE LIMBS AND
BRANCHES...POSSIBLY CAUSING ISOLATED POWER OUTAGES.  DRIVING CAN
ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

DRAG
000 
WWUS71 KBOX 040416
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1116 PM EST SAT JAN 3 2009

MAZ022-024-040530-
/O.CAN.KBOX.WI.Y.0040.000000T0000Z-090104T1000Z/
BARNSTABLE MA-NANTUCKET MA-
INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN...
NANTUCKET
1116 PM EST SAT JAN 3 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND
ADVISORY. 

WEST TO NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH THROUGH
THE OVERNIGHT ACROSS CAPE COD AND NANTUCKET.

$$

EVT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:31 AM EST, 13 minutes earlier.

Area forecast discussion, Jan 3, 4:31 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
431 AM EST SAT JAN 3 2009

.SYNOPSIS...
A COLD FRONT CROSSING THE REGION THIS MORNING WILL USHER IN DRY BUT
BLUSTERY AND COLDER WEATHER THROUGH MUCH OF THE WEEKEND. A WEAK LOW
AND ITS ATTENDING COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT
AND EARLY MONDAY...ACCOMPANIED BY SPOTTY LIGHT WINTRY PRECIPITATION.
BLUSTERY AND DRY WEATHER RETURNS BEHIND THE FRONT LATER MONDAY INTO
TUESDAY. THE POTENTIAL FOR A SUBSTANTIAL WINTER STORM EXIST ACROSS
INTERIOR SOUTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...AS LOW
PRESSURE TRACKS NEAR THE SOUTHERN NEW ENGLAND COAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE UPPER LEVEL TROUGH MOVES OFFSHORE AND COLD ADVECTION
WILL PROVIDE FOR A BREEZY...CHILLY DAY. BECAUSE THE HIGH PRESSURE
WILL REMAIN TO THE WEST...BETWEEN THE COLD ADVECTION AND THE
PRESSURE GRADIENT...WINDS WILL BE QUITE STRONG.  AT THIS POINT...
WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR ALL AREAS.
HOWEVER...WINDS GUSTING TO 30-35 MPH ARE EXPECTED.  DESPITE
TEMPERATURES HOVERING RIGHT AROUND FREEZING FOR HIGHS...THESE WINDS
WILL MAKE IT FEEL LIKE ITS ONLY IN THE TEENS TO MID 20S.

HAVE NOTED PROBLEMS WITH THE TEMP AND DEWPOINT AT KEENE OVER THE
LAST SEVERAL DAY. BOTH APPEAR UNREPRESENTATIVE TO SURROUNDING
CONDITIONS. WILL CONTINUE TO MONITOR AND REPORT TO APPROPRIATE
AUTHORITIES FOR REPAIR IF NECESSARY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
ANOTHER CHILLY NIGHT. CLEARING SKIES COMBINED WITH THE COLD AIR THAT
FILTERED DOWN EARLIER IN THE DAY WILL RESULT IN LOWS IN THE 10S TO
NEAR 20. EARLY IN THE EVENING... THE WINDS WILL DROP THE FEELS LIKE
TEMPERATURE DOWN INTO THE SINGLE DIGITS BEFORE THEY DIMINISH.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
STRONG PACIFIC JET WILL PROVIDE SOUTHERN NEW ENGLAND WITH AN ACTIVE
WEATHER PATTERN THIS PERIOD AND THE LIKELIHOOD OF WINTRY WEATHER TUE
NIGHT INTO WED.

SUN NIGHT AND MONDAY...
A LOW AMPLITUDE SHORT WAVE TROF AND ITS ATTENDING COLD FRONT WILL
MOVE ACROSS THE REGION DURING THIS TIME PERIOD. NOT EXPECTING MUCH
PRECIP WITH THIS FEATURE...WHICH IS REFLECTED BY LOW POPS FROM GFS
MOS AND THE SREF POPS. THE PROBLEM WILL BE THAT ANY PRECIP WILL
LIKELY FALL IN THE FORM OF A WINTRY MIX WITH STUBBORN LOW LEVEL COLD
AIR AND WARMING MID LEVEL TEMPS. THE EXCEPTION WILL BE ALONG THE
SOUTH COAST WHERE LIGHT ONSHORE FLOW WILL LIKELY ERODE LOW LEVEL
COLD AIR WITH TEMPS CLIMBING ABOVE FREEZING TO YIELD PLAIN RAIN.
AGAIN...NOT EXPECTING MUCH QPF BUT THE TIMING OF THE LIGHT WINTRY
PRECIP APPEARS TO COINCIDE WITH THE EARLY MON COMMUTE.

DRY WEATHER WITH PARTIAL CLEARING EXPECTED BEHIND THE DEPARTING
FRONT MON AFTN. THIS COMBINED WITH POST FRONTAL NORTHWEST FLOW MAY
ALLOW WARMER TEMPS ALOFT TO MIX DOWN TO THE SURFACE. THIS IS
REFLECTED WELL BY 00Z GFS MOS AND MODEL 2 METER TEMPS WITH HIGHS
FROM THE U30S TO M40S. SO TEMPS MAY ACTUALLY CLIMB TO ABOVE NORMAL
VALUES MONDAY AFTERNOON...AS COLD AIR LAGS WAY BEHIND THE FRONT. OF
COURSE THIS IS ALL CONTINGENT ON THE TIMING OF THE FRONT.

TUESDAY...
DRY BUT BLUSTERY AND COLDER MON NIGHT AND TUE BEHIND MON/S DEPARTING
COLD FRONT.  UNDERCUT GFS MOS GIVEN STRONG COLD AIR ADVECTION. 2
METER TEMPS FROM NAM AND GFS REFLECT THIS WELL.

TUESDAY NIGHT AND WEDNESDAY...
TUE/S COLD AIRMASS WILL SET THE STAGE FOR A WINTRY MIX OF
PRECIPITATION TUE NIGHT INTO WED. 00Z MODELS OFFER VERY GOOD
AGREEMENT /ESPECIALLY GIVEN THIS TIME RANGE/ ON MID LEVEL LOW
TRACKING ACROSS SOUTHEAST CANADA WITH SECONDARY SURFACE LOW
DEVELOPING ALONG SHARP COASTAL FRONT...TRACKING ALONG OR NEAR THE
SOUTH COAST WED.

00Z GFS TRACKS SECONDARY LOW INLAND ACROSS INTERIOR SOUTHERN NEW
ENGLAND...WHILE ITS ENSEMBLE MEMBERS ARE OFFSHORE BETWEEN NANTUCKET
AND THE 40N/70W BENCHMARK. GIVEN A SHARP COASTAL FRONT IS EXPECTED
TO SETUP HERE TUE NIGHT AND WED ALONG WITH COLD AIRMASS OVER THE
REGION AND EXISTING SNOW COVER...SECONDARY LOW PRES WILL LIKELY TRACK
CLOSE TO THE COASTLINE. THIS IS SUPPORTED BY THE 00Z ECMWF/GGEM AND
UKMET.

WE WILL HAVE TO WATCH THIS STORM CLOSELY AS BOTH THE 00Z ECMWF AND
GFS INDICATE THE POTENTIAL FOR OVER A HALF INCH OF ICE ACROSS
NORTHWEST MA INTO SOUTHWEST NH.

THURSDAY AND FRIDAY...
DRY WEATHER WITH MEAN TROF AXIS OFFSHORE. HOWEVER...WITH BELOW
NORMAL HEIGHTS LINGERING ACROSS THE NORTHEAST EXPECT COLDER THAN
NORMAL TEMPS.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT IN MOVING IN TO EASTERN NY AND THE EASTERN BORDER OF PA AT
23Z WILL MOVE THROUGH NEW ENGLAND 01Z TO 04Z. ANY SNOW SHOWERS ARE
ISOLATED OR NONEXISTENT. WILL CONTINUE VFR CLOUDS THROUGH FROPA AND
FOR ABOUT 3 HOURS AFTER...THEN CLEARING SKIES.

SATURDAY...VFR. WINDS AT 950 MB AND 925 MB ARE FORECAST TO REACH 30
TO 35 KNOTS AND MUCH OF THIS WILL BE WITHIN THE MIXING LAYER.
FORECAST WILL INCLUDE NW SURFACE WINDS GUST TO 25-30 KTS.

SATURDAY NIGHT...VFR WITH DIMINISHING WIND AFTER SUNSET.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...VFR.

SUNDAY NIGHT AND MONDAY...
BRIEF PERIOD OF MVFR IN MIXED WINTRY PRECIP. CONDITIONS IMPROVE TO
VFR MONDAY AFTN.

TUESDAY...
VFR TO START...WITH MVFR POSSIBLE TUE NIGHT IN WINTRY PRECIPITATION.

WEDNESDAY...MVFR/IFR LIKELY IN WINTRY PRECIPITATION.

&&

.MARINE...
OVERNIGHT...WINDS WILL SHIFT LATER AS FRONT A BIT SLOWER TO MOVE
ACROSS THE WATERS. THIS MEANS DELAYING THE WIND INCREASE A FEW
HOURS...BUT SHOULD START PICKING UP AFTER 08Z OR SO. STILL EXPECT
WEST WINDS TO INCREASE TO 15 TO 25 KT WITH GUSTS UP TO 30 KT. SMALL
CRAFT ADVISORY CONTINUES FOR ALL THE COASTAL WATERS.

SATURDAY...SEAS REMAIN STEADY BETWEEN 4 TO 10 FT.  WESTERLY WINDS 20
TO 30 KTS GUSTING UP TO 35 KTS.  A GALE WATCH CONTINUED FOR ALL
THE COASTAL WATERS EXCEPT NARRAGANSETT BAY AND BOSTON HARBOR.

SATURDAY NIGHT...WINDS AND SEAS SLOWLY DIMINISH...REMAINING ABOVE
SMALL CRAFT CRITERIA.  LIGHT FREEZING SPRAY IS POSSIBLE.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SUNDAY...
NW GALE AND FREEZING SPRAY POSSIBLE EARLY...THEN WIND DIMINISHING
DURING THE AFTERNOON AND EVENING AS HIGH PRES CRESTS OVER THE REGION.

SUNDAY NIGHT...
FAIRLY LIGHT WINDS WITH WEAK COLD FRONT APPROACHING FROM THE WEST.

MONDAY...
COLD FRONT MOVES ACROSS THE WATERS...WITH MODEST NW WINDS DEVELOPING
BEHIND THE FRONT MONDAY AFTN AND NIGHT. COULD BE SOME LIGHT FREEZING
SPRAY WITH COLDER TEMPS BEHIND THE FRONT.

TUESDAY...
QUIET WEATHER WITH WEAK HIGH PRESSURE BUILDING INTO THE AREA.

WEDNESDAY...
COASTAL LOW LIKELY RIDING THE COASTLINE OF SOUTHERN NEW ENGLAND.
ALTHOUGH THE STRENGTH OF THE LOW IS UNCERTAIN AT THIS TIME.
DEPENDING ON THE STRENGTH OF THE LOW COULD SEE A PERIOD OF NE GALES.
MARINERS ARE ENCOURAGED TO MONITOR LATER FORECASTS REGARDING WED/S
FORECAST.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM NOON TODAY TO 7 AM EST SUNDAY FOR ANZ231>235-
     237-250-254-255.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ230-236.

&&

SYNOPSIS...NOCERA - UPDATED 430 AM
NEAR TERM...EVT
SHORT TERM...EVT/RLG
LONG TERM...NOCERA - UPDATED 430 AM
AVIATION...WTB/NOCERA - UPDATED 430 AM
MARINE...NOCERA/EVT - UPDATED 430 AM
Hazardous weather outlook, Jan 2, 3:33 PM EST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EST FRI JAN 2 2009

ANZ236-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032045-
NARRAGANSETT BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
333 PM EST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTRY MIX OF PRECIPITATION IS LIKELY SOMETIME TUESDAY NIGHT INTO
WEDNESDAY OF NEXT WEEK. THERE IS THE POTENTIAL FOR SIGNIFICANT ICING
ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. STAY
TUNED TO LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>235-237-250-254-255-032045-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
333 PM EST FRI JAN 2 2009

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-032045-
BOSTON HARBOR-
333 PM EST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 2, 11:45 PM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1145 PM EST FRI JAN 2 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-030645-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT
1145 PM EST FRI JAN 2 2009

...A BAND OF BRIEF HEAVY SNOW SHOWERS TO IMPACT SOUTHERN NEW ENGLAND...

AT 1135 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A NARROW BAND
OF HEAVY SNOW SHOWERS ACROSS THE BERKSHIRES AND EXTENDING SOUTHEAST INTO
THE GREATER SPRINGFIELD AREA. THESE SNOW SHOWERS WILL CONTINUE TO
MOVE QUICKLY EASTWARD ACROSS MASSACHUSETTS...RHODE ISLAND AND
EASTERN CONNECTICUT DURING THE NEXT FEW HOURS. EXPECT THESE BRIEF HEAVY
SNOW SHOWERS TO REDUCE VISIBILITY TO NEAR ZERO FOR A TIME ALONG WITH A
QUICK COATING TO ONE INCH OF ACCUMULATION. THESE SNOW SHOWERS WILL
EXIT THE AREA AND MOVE OFFSHORE BETWEEN 2 AM AND 3 AM.

NOCERA
Special weather statement, Jan 3, 1:38 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
138 AM EST SAT JAN 3 2009

CTZ004-MAZ004>007-012>024-026-RIZ001>008-030815-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
INCLUDING THE CITIES OF...PUTNAM...WILLIMANTIC...BARRE...
FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...BOSTON...
QUINCY...TAUNTON...BROCKTON...PLYMOUTH...FALL RIVER...
NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...PROVINCETOWN...
VINEYARD HAVEN...NANTUCKET...AYER...FOSTER...SMITHFIELD...
PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...
WESTERLY...NEWPORT...BLOCK ISLAND
138 AM EST SAT JAN 3 2009

...BRIEF HEAVY SNOW SHOWERS ENTERING EASTERN MASSACHUSETTS AND RHODE
ISLAND...

AT 135 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF
BRIEF HEAVY SNOW SHOWERS FROM NORTHERN WORCESTER COUNTY EXTENDING
SOUTHEAST INTO NORTHERN RHODE ISLAND. THESE SNOW SHOWERS WILL
CONTINUE TO MOVE EAST AND WILL MOVE OFFSHORE BETWEEN 230 AM AND 3 AM.
UNTIL THEN...EXPECT SCATTERED SNOW SHOWERS BRIEFLY LOWERING VISIBILITY
TO LESS THAN A MILE...WITH A FEW LOCATIONS DOWN TO NEAR ZERO IN HEAVY
SNOW. ACCUMULATIONS WILL RANGE FROM A DUSTING TO A PERHAPS AN INCH
IN A FEW SPOTS. THE SNOW SHOWERS WILL LIKELY WEAKEN SOMEWHAT OVER THE
NEXT HOUR OR TWO.

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 5:00 AM ESTGale WarningBOX26 hr

Nearby

Wind Advisories in Massachusetts, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.